Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can I stop taking Amlor for tachycardia, now that my pulse is down? ECG showed long and stout ST segment

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I suffered tachycardia 5 years ago, hence my dr put me on concor cor 2.5 plus amlor 5 mg. Now my pulse is down to 60 - 67. Can I stop taking amlor!latest ECG revealed long and a bit stout ST segment - results not available now.
Posted Tue, 24 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Raja Sekhar Varma 17 hours later

Thank you for your query.

Amlor is amlodipine, a type of calcium channel blocker. It is given for hypertension and angina. It is not really a medicine for your tachycardia. It does not really reduce your pulse rate either.

As such, it would be better for you to find out from your regular physician about the need to continue Amlor, since it might have been started for some other reason.

A pulse of 60-67/minute is quite normal when you are taking concor cor (bisoprolol). There is no need to worry about the pulse.

Since you are not sure of the type of tachycardia and there are no available ECGs or echocardiographic findings, it is not really possible to tell you about the exact nature of your illness and the duration of the treatment required.

It would be nice if you can try to get copies of the old hospital records or any other data which shows the exact diagnosis. You can also get a fresh ECG and echocardiography done to know about the current status of your heart.

I hope this answer is useful. Feel free to contact me for any further clarifications.

With regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor